Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 238, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 31, 2000, 7:33 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2000, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 31, 2000, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3403 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 010034 SVRNEW LAC103-105-010115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 733 PM CDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 815 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FOLSOM...OR ABOUT 12 MILES NORTHWEST OF COVINGTON...MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES EAST OF ROBERT AT 745 PM CDT 8 MILES WEST OF MADISONVILLE AT 755 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:45 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 31, 3:45 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO 2ND PERIOD POP AT GPT NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 PM CDT THU AUG 31 2000 NUMEROUS STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED NEAR AND JUST SE OF THE SURFACE TROUGH ACROSS S MS/E CENTRAL LA. CELLS ARE DEVELOPING ABOUT AS FAST AS POSSIBLE WITH NOTHING ON THE RADAR SCOPE TURNING TO SEVERE WITH VILS OVER 70 J/KG 15 MINUTES LATER. DRIER AIR...WHICH WAS IN PLACE ACROSS THE NORTHERN ZONES EARLY TODAY HAS MOISTENED UP RAPIDLY DUE TO THE EXTREME INSTABILITY AND SURFACE CONVERGENCE. MODELS...PARTICULARLY THE ETA ARE UNDER-FORECASTING QPF AND POPS. THE ETA MASS GUIDANCE FIELDS LOOK GOOD HOWEVER...SO WILL USE THIS MODEL WITH MAJOR ADJUSTMENTS TO QPF. THE ONLY SIGNIFICANT CHANGE NOTED IS THE ADVECTION OF HIGHER MEAN RELATIVE HUMIDITIES INTO THE SE LA ZONES ON FRIDAY AS THE UPPER LOW OVER GA RETROGRADES SLOWLY W TO THE AL/GA BORDER. THIS WILL KNOCK DOWN TEMPERATURES...INSTABILITY AND SEVERE POTENTIAL IN SE MS...OTHERWISE EXPECT CONTINUED HIGH HEAT AND GOOD CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS...A FEW SEVERE ELSEWHERE. EVEN WITH THE HIGHER POPS...TEMPERATURES SHOULD BE SEVERAL DEGREES ABOVE THE HIGHEST GUIDANCE NUMBERS WITH THE EXCEPTION OF A FEW RAIN COOLED LOCATIONS AT NIGHT. GIVEN THE DROUGHT CONDITIONS WE HAVE ENDURED...IT WOULD BE ODD TO MAINTAIN NEAR NORMAL POPS FOR MORE THAN A FEW DAYS...SO WILL GO ALONG WITH DRIER PATTERN EVOLVING IN THE EXTENDED FORECAST...SUNDAY ...LABOR DAY AND TUESDAY WITH HEAT CONTINUING. MCB 73/99/72/98 1523 BTR 76/99/75/98 2523 MSY 78/98/77/97 3434 GPT 76/94/75/94 3534 .NEW...NONE LA...HEAT ADVISZORY THROUGH FRIDAY SE LA ZONES - LAZ058>070. MS...NONE. 22
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.